MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required a quick-core coaxial biopsy needle set for an unknown procedure.Prior to patient contact, the operator found the stylet screwed too tightly to the outer part of the needle and that it could not be taken apart.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: an issue with a quick-core coaxial biopsy needle set, rpn: qcs-18-15.0-20t from lot# 13106845 was reported to cook by guangzhou pumei medical tech., in china.Prior to patient contact, the operator found the stylet screwed too tightly to the outer part of the needle such that it could not be taken apart.No adverse effects were reported.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection and functional test of the returned product, were conducted during the investigation.The complainant returned a quick-core coaxial biopsy needle to cook for investigation.The physical/visual examination of the returned device and supplied photos showed: one prior to use device received.The coaxial needle was able to be unscrewed by hand with resistance.The inner and outer needle are able to slide smoothly.Additionally, a document based investigation evaluation was performed.The device's design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.A correction has been implemented and the complaint device was manufactured prior to implementation of the correction.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: instructions for use ¿1.If using the coaxial needle, insert the coaxial needle to the border of the lesion.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and the coaxial needle sub assembly and components found no nonconformances.A data base search revealed no additional complaints on the lot from the field.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A project was opened to further investigate/address this issue and a correction was implemented.The device was manufactured before this correction.Therefore, it was concluded that the cause of this event is quality control deficiency.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11361727
Report Number1820334-2021-00372
Device Sequence Number19876332
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)250403(10)13106845
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2025
Device Model NumberN/A
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13106845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight60 KG